Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 41, NWS New York, NY

July 1, 2009Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2009, 10:27 AM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2009, 10:27 AM EDT (14:27 UTC)
Expired
Jul 1, 2009, 11:30 AM EDT
In force
63 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Southeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 83 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 011427
SVROKX
CTC011-011530-
/O.NEW.KOKX.SV.W.0041.090701T1427Z-090701T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1027 AM EDT WED JUL 1 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 1130 AM EDT...

* AT 1026 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF MYSTIC...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VOLUNTOWN BY 1050 AM...

LAT...LON 4142 7180 4140 7184 4134 7183 4132 7186
      4133 7189 4133 7193 4134 7197 4133 7199
      4164 7195 4165 7188 4165 7180 4164 7179
TIME...MOT...LOC 1427Z 198DEG 25KT 4143 7183

$$

NV
2 follow-up statements
000 
WWUS51 KOKX 011452
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1052 AM EDT WED JUL 1 2009

CTC011-011530-
/O.CON.KOKX.SV.W.0041.000000T0000Z-090701T1530Z/
NEW LONDON CT-
1052 AM EDT WED JUL 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR EASTERN NEW LONDON COUNTY...

AT 1051 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MYSTIC...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAWCATUCK BY 1115 AM...
  NORTH STONINGTON BY 1125 AM...

LAT...LON 4142 7180 4140 7184 4134 7183 4132 7186
      4133 7189 4133 7193 4134 7197 4133 7199
      4164 7195 4165 7188 4165 7180 4164 7179
TIME...MOT...LOC 1452Z 202DEG 12KT 4132 7191

$$

NV
000 
WWUS51 KOKX 011528
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1128 AM EDT WED JUL 1 2009

CTC011-011538-
/O.EXP.KOKX.SV.W.0041.000000T0000Z-090701T1530Z/
NEW LONDON CT-
1128 AM EDT WED JUL 1 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEW LONDON COUNTY WILL
EXPIRE AT 1130 AM EDT...

THE WARNING WILL BE ALLOWED TO EXPIRE AS THE STORMS HAVE WEAKENED 
BELOW SEVERE LIMITS.

LAT...LON 4142 7180 4140 7184 4134 7183 4132 7186
      4133 7189 4133 7193 4134 7197 4133 7199
      4164 7195 4165 7188 4165 7180 4164 7179
TIME...MOT...LOC 1528Z 202DEG 12KT 4143 7185

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:31 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 1, 7:31 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
731 AM EDT WED JUL 1 2009

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH FRIDAY NIGHT AS LOW
PRESSURE SLOWLY SPINS EAST FROM THE GREAT LAKES REGION. HIGH
PRESSURE BUILDS TOWARD THE AREA FOR THE HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOSED UPPER LOW AND SURFACE LOW REMAINS NEARLY STATIONARY AGAIN
TODAY AS AREAS OF VORTICITY ROTATE THROUGH THE UPPER LOW. MUCH OF
THE AREA BECOME UNSTABLE ...BOTH SURFACE BASED AND ALOFT...WITH
DAYTIME HEATING. MORE CLOUDS IN THE REGION FROM ONGOING CONVECTION
WILL LIMIT SUNSHINE AND INSTABILITY. STILL A CHANCE FOR SOME
THUNDERSTORMS TO BECOME SEVERE WITH THE PRIMARY THREAT FROM STRONG
GUSTY WINDS. FREEZING LEVELS A BIT HIGHER TODAY THUS LIMITING HAIL
THREAT. PRECIPITABLE WATER VALUES REMAIN ABOUT 1.5 INCHES. SOME
HEAVY RAINFALL POSSIBLE...HOWEVER...TRAINING OF STORMS IN A STEADY
NORTH TO NORTHEAST FLOW COULD LEAD TO SOME LOCAL MINOR FLOODING.

WITH THE LOSS OF HEATING THIS EVENING CONVECTION WEAKENS AND
SEVERE THREAT DIMINISHES.

TEMPERATURES WILL BE FAIRLY CLOSE TO TUESDAY/S HIGHS...A COUPLE OF
DEGREES LOWER WITH MORE CLOUDS...GENERALLY FOLLOWED THE MAV
NUMBERS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
LATE TONIGHT UPPER LOW BEGINS TO SLOWLY FILL AND DRIFT TO THE
NORTHEAST. WITH AREAS OF VORTICITY ROTATING THROUGH WILL KEEP
CHANCES FOR SHOWERS AND THUNDERSTORMS. UPPER LOW CONTINUES TO OPEN
AND DRIFT TO THE NORTHEAST THURSDAY INTO THURSDAY NIGHT. MAINLY
DIURNALLY DRIVEN CONVECTION AGAIN THURSDAY.

FRIDAY INTO FRIDAY NIGHT TROUGH AXIS LIFTS TO THE NORTHEAST WITH
RISING HEIGHTS ACROSS THE AREA. THREAT OF SHOWERS AND
THUNDERSTORMS SLOWLY DIMINISHES AS UPPER LOW LIFTS AND SURFACE LOW
MOVES INTO EASTERN CANADA AND NORTHERN NEW ENGLAND...WEAK COLD
FRONTAL PASSAGE LATE FRIDAY INTO FRIDAY NIGHT WITH THE LOW.

LEANED TOWARD A FASTER LIFTING OF THE UPPER LOW AS THE ECMWF AND
GFS DO...RATHER THAN THE SLOWER NAM WHICH MOVE TROUGH AXIS THROUGH
TOWARD 12Z SATURDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPPER LOW REMAINS OVER THE NORTHEAST THROUGH FRIDAY BEFORE MOVING
OUT OF THE REGION ON SATURDAY. A SERIES OF WEAK SHORT WAVES AND
WEAK COLD FRONTS/SURFACE TROUGHS WILL BRING A THREAT OF SHOWERS
AND THUNDERSTORMS ACROSS THE AREA...WITH THE HIGHER CHANCES DURING
THE AFTERNOON AND EVENING HOURS. POPS LOWER EARLY NEXT WEEK.

LIKELY A DRY DAY ON SATURDAY WITH TEMPERATURES INTO THE LOWER TO MID
80S...EXCEPT MID TO UPPER 70S ALONG COASTAL AREAS. SLIGHT CHC POPS
FOR SUNDAY WITH A WEAK SHORT WAVE...THEN SHOWERS AGAIN ON MONDAY
WITH ANOTHER SHORT WAVE MOVING IN. DRY DAY ON TUESDAY AS BUILDS
ACROSS FROM THE MID ATLANTIC STATES.

TEMPS IN THE LONG TERM NEAR NORMAL.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
WE ARE GENERALLY EXPECTING VFR CONDITIONS TODAY...HOWEVER AS AN
UPPER LEVEL LOW CONTINUES MOVE EASTWARD AND ROTATE...MORE CONVECTION
IS EXPECTED LATER THIS AFTERNOON AND INTO THE EVENING HOURS. VFR TO
MVFR CONDITIONS WILL BE POSSIBLE IN ANY SHOWERS AND THUNDERSTORMS
THAT DEVELOP. THE BEST CHANCE OF CONVECTION WILL BE FROM THE NYC
TERMINALS WESTWARD.

FORECAST GETS TRICKY OVERNIGHT WITH HOW MUCH VSBYS AND CIGS FALL.
MET GUIDANCE IS HINTING AT IFR/LIFR CONDITIONS...WHILE THE MAVS ARE
HINTING AT MORE MVFR/IFR CONDITIONS. WILL LEAN MORE TOWARD THE
MAVS...WHICH HAVE BEEN PERFORMING BETTER THAN THE MET NUMBERS.

FOR THE 30 HOURS TAF SITES...THE FORECAST REMAINS TRICKY. A LOT WILL
DEPEND ON HOW MUCH CONDITIONS FALL OVERNIGHT. SOME OF THE GUIDANCE
IS HINTING AT A SLOW IMPROVEMENT...BUT THIS WILL ALL DEPEND ON WHAT
HAPPENS OVERNIGHT. WILL TRY AND LEAN MORE TOWARDS SOME GRADUAL
IMPROVEMENT TO VFR.

OUTLOOK 06Z THURSDAY THROUGH SUNDAY/...
GENERALLY VFR...THOUGH SUB VFR POSSIBLE EACH DAY (BEST CHANCE
AFTERNOON INTO EVENING)IN SCT SHOWERS/TSTMS.

&&

.MARINE...
LOW PRESSURE CONTINUES TO REMAIN OVER THE GREAT LAKES REGION AND
WILL SLOWLY SLIDE EASTWARD THROUGH FRIDAY.  A SERIES OF SHORTWAVES
WILL PUSH ACROSS THE AREA WATERS AS THE LOW ROTATES. WINDS AND WAVES
WILL GENERALLY REMAIN BELOW SCA CONDITIONS THROUGH
SATURDAY...ALTHOUGH WNAWAVE HINTING AT THE POSSIBILITY OF 5 FOOTERS
THURSDAY AND FRIDAY ON THE EASTERN OCEAN. THERE MAY BE SOME LOCALLY
ROUGH SEAS ALONG WITH STRONG WINDS IN THE VICINITY OF AFTERNOON AND
EVENING THUNDERSTORMS.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING MAY PRODUCE A
TENTH OR TWO OF RAINFALL. MORE NUMEROUS SHOWERS AND THUNDERSTORMS
THIS AFTERNOON INTO THIS EVENING MAY PRODUCE HEAVY RAINFALL WITH
ONE HALF TO ONE INCH OF RAINFALL...WITH LOCALLY ONE TO TWO INCHES.
MINOR URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE.

A QUARTER TO A HALF INCH POSSIBLE AGAIN THURSDAY AND THURSDAY
NIGHT...WITH LIGHTER AMOUNTS FRIDAY INTO FRIDAY NIGHT. DRY WEATHER
RETURNS SATURDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 1, 3:31 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
331 AM EDT WED JUL 1 2009

CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
331 AM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON INTO THIS
EVENING. THE MAIN THREATS WILL BE HEAVY RAIN AND STRONG WIND
GUSTS. THE HEAVY RAINFALL MAY PRODUCE MINOR URBAN AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ079-081-021000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
331 AM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-345-353-355-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
331 AM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON INTO THIS
EVENING. THE MAIN THREAT WILL BE STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ340-350-021000-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
331 AM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 1, 6:21 AM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
621 AM EDT WED JUL 1 2009

NYZ081-011045-
SOUTHEAST SUFFOLK-
621 AM EDT WED JUL 1 2009

...STRONG THUNDERSTORM WILL IMPACT EASTERN SUFFOLK COUNTY...

AT 619 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HITHER HILLS STATE PARK...OR 9 MILES
SOUTHEAST OF GARDNERS ISLAND...AND MOVING NORTHEAST AT 25 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MET
Special weather statement, Jul 1, 10:17 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1017 AM EDT WED JUL 1 2009

CTZ007-008-011-012-011500-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW LONDON-
1017 AM EDT WED JUL 1 2009

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND SOUTHWESTERN NEW
LONDON COUNTIES...

AT 1016 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WESTBROOK...OR NEAR CLINTON...AND MOVING
NORTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:49 AM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region56 min
Jul 1, 11:10 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region3 hr
Jul 1, 11:32 AM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region118 min
Jul 1, 12:20 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region55 min
Jul 1, 12:23 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region40 min
Jul 1, 1:23 PM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region104 min
Jul 1, 3:49 PM EDTFlash Flood WatchOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region30 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.